MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507445MC
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d 6b.Explantation date: (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: device migration, capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent breast augmentation revision with two 445cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination, with left breast implant migration and left breast capsular contracture (baker grade iv).As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2025.
 
Additional Manufacturer Narrative
On september 17, 2025, mentor received additional information indicating that the patient may have undergone breast implant removal surgery on (b)(6) 2025, weeks, before the initially proposed removal date of (b)(6) 2025.A supplemental report will be submitted when clarifying information is received.
 
Additional Manufacturer Narrative
On october 13, 2025, mentor received additional information indicating that the patient's left implant was replaced with a mentor gel implant.On (b)(6) 2025, the mentor failure analysis lab received the device for evaluation.In addition, mentor also received additional information indicating that the patient initially developed right breast pain and swelling, post-operatively.Ultrasound also diagnosed left breast seroma.On (b)(6) 2024, the patient underwent surgical intervention on the left breast, where the small seroma was identified and a drain was placed.On (b)(6) 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Implant displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.This medwatch form is for the left breast prosthesis.Complications on the right breast will be reported under mrn: 1645337-2025-12107.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22843785
Report Number1645337-2025-09192
Device Sequence Number18507518
Product Code FTR
UDI-Device Identifier00081317004219
UDI-Public(01)00081317004219(17)251108(10)9515428
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Catalogue Number3507445MC
Device Lot Number9515428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/17/2025
10/13/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date10/03/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite